Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 321, NWS Dodge City, KS

October 21, 2008Finney County, Gray County, Hodgeman County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Oct 21, 2008, 9:15 PM CDT for Finney County, Gray County, Hodgeman County, Kansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 21, 2008, 9:15 PM CDT (02:15 UTC)
Expired
Oct 21, 2008, 10:00 PM CDT
In force
45 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Finney County, KS, Gray County, KS, Hodgeman County, KS

The radar

The Dodge City radar (KDDC), 37 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 21, 9:40 PM CDTHAIL 0.7519 Wsw Jetmore, KS
Oct 21, 9:47 PM CDTHAIL 0.8817 Wsw Jetmore, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 21, 5:24 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1058 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1058 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 220215
SVRDDC
KSC055-069-083-220300-
/O.NEW.KDDC.SV.W.0321.081022T0215Z-081022T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
915 PM CDT TUE OCT 21 2008

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FINNEY COUNTY IN SOUTHWEST KANSAS.
  NORTHEASTERN GRAY COUNTY IN SOUTHWEST KANSAS.
  WESTERN HODGEMAN COUNTY IN SOUTHWEST KANSAS.

* UNTIL 1000 PM CDT

* AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES SOUTHWEST OF KALVESTA...MOVING EAST AT 24
  MPH.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE 
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS 
PASSED.


LAT...LON 3821 9995 3795 9989 3789 10042 3803 10053
TIME...MOT...LOC 0214Z 256DEG 21KT 3802 10030

$$

GERARD
1 follow-up statement
000 
WWUS53 KDDC 220245
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
945 PM CDT TUE OCT 21 2008

KSC055-069-220253-
/O.CAN.KDDC.SV.W.0321.000000T0000Z-081022T0300Z/
FINNEY KS-GRAY KS-
943 PM CDT TUE OCT 21 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRAY AND EAST
CENTRAL FINNEY COUNTIES IS CANCELLED...

* LOCATIONS IMPACTED INCLUDE...
  KALVESTA...
  RURAL RESIDENCES OF EASTERN FINNEY AND NORTHEASTERN GRAY COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN KANSAS.

LAT...LON 3812 10022 3813 10021 3821 9995 3795 9989
      3791 10022
TIME...MOT...LOC 0243Z 256DEG 21KT 3799 10013

$$

KSC083-220300-
/O.CON.KDDC.SV.W.0321.000000T0000Z-081022T0300Z/
HODGEMAN KS-
943 PM CDT TUE OCT 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR WESTERN HODGEMAN COUNTY...

AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER SOUTHWESTERN HODGEMAN COUNTY...OR 8 MILES SOUTHEAST OF
KALVESTA...MOVING EAST AT 24 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL RESIDENCES OF WESTERN HODGEMAN COUNTY.

IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE
KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN KANSAS.

LAT...LON 3812 10022 3813 10021 3821 9995 3795 9989
      3791 10022
TIME...MOT...LOC 0243Z 256DEG 21KT 3799 10013

$$

RITTERLING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 3:30 PM CDT, 5 hours 45 minutes earlier.

Area forecast discussion, Oct 21, 3:30 PM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
330 PM CDT TUE OCT 21 2008

.DISCUSSION...

DAYS 1-2...

BIGGEST CONCERNS ARE THE CHANCE FOR SEVERE STORMS THIS EVENING,
FOLLOWED BY HIGH WIND POTENTIAL AS A FRONT PASSES THROUGH TONIGHT
AND TOMORROW.

EARLY IN THE SHIFT, AFTER LOOKING AT A FEW MODELS AND ATMOSPHERIC
CONDITIONS, IT APPEARED A HIGH WIND WARNING MIGHT BE NEEDED LATE
TONIGHT AND WEDNESDAY.  THE GRADIENT FORCES AND THE STRENGTH OF THE
COLD AIR ADVECTION BEHIND THE FRONT TOMORROW PROMPTED ME TO GO AHEAD
AND ISSUE A HWW, FROM 22/06Z-23/00Z FOR THE AREA WEST OF A WAKEENEY
TO DODGE CITY TO COLDWATER LINE.  THE WIND SPEEDS COULD BE
MARGINALLY AT THE WARNING CRITERIA, BUT THOUGHT A WARNING VS
ADVISORY WAS THE SAFER WAY TO GO.  IN MY EASTERN ZONES, AN ADVISORY
WILL BE ISSUED FOLLOWING ICTS LEAD AFTER 12Z WED AND UNTIL 06Z
WED NT.

THE LATEST SURFACE ANALYSIS FROM 19Z SHOWED A WARM FRONT PUSHING
NORTH THROUGH MY WESTERN MOST ZONES, WITH A COLD FRONT MOVING AND
DEVELOPING FROM WESTERN SOUTH DAKOTA INTO WYOMING AND SOUTHWESTWARD
INTO UTAH.  A SURFACE TROUGH WAS EVIDENT FROM JUST WEST OF
SYRACUSE, KS SOUTHWARD INTO THE WESTERN TEXAS PANHANDLE. THE COLD
FRONT SHOULD PUSH SOUTHEAST WITH AN UPPER LEVEL 130KT JET COMING
DOWN THE BACK SIDE.  AS THE COLD FRONT ENCOUNTERS CONVERGING LOW
LEVEL MOISTURE IN WESTERN KANSAS, THERE WILL BE SHOWERS AND STORMS,
WITH SEVERE STORMS POSSIBLE.  THE MAIN HAZARD SHOULD BE HAIL TO THE
SIZE OF QUARTERS, WITH A SECONDARY RISK FOR WIND GUST OVER 60 MPH.
ATTM, DO NOT THINK ANY SEVERE STORMS WILL GET GOING IN OUR CWA
PRIOR OT 8 PM CDT, AND THEY SHOULD FORM FIRST IN FAR WESTERN PARTS
WHERE SURFACE HEATING HAS BEEN THE BEST.  THE BEST FORCING SHOULD BE
WITH THE COLD FRONTAL PASSAGE, AND MORE QPF AS A RESULT OF BETTER
LIFT.  THINK THE NORTHERN COUNTIES WILL SEE OVER 1/2-INCH OF RAIN
AND THE REST LESS THEN 1/2-INCH OF RAIN.  CATEGORICAL POPS WILL
ACCOMPANY THE FRONT PASSING.

THE UPPER LOW WILL BE SLOWER TO CROSS FROM WEST TO EAST WEDNESDAY
INTO THURSDAY.  SO, BUMPED THE POPS UP ON WEDNESDAY TO HIGH CHANCE
FOR LIGHT RAIN.  TEMPERATURES STAYED NEARLY THE SAME AS WERE IN
THE PREVIOUS FORECAST, 40S TONIGHT, NOT MUCH RISE WED IN PRECIP AND
CLOUDS, THEN LOWER 30S NW TO UPPER 30S SE WED NT, AND AN EVEN
COLDER DAY THURSDAY IN THE THICK OF THE COLD HIGH PRESSURE.

DAYS 3-7...

A CLOSED OFF UPPER LEVEL LOW WILL BE SITUATED ACROSS KANSAS TO
BEGIN THE PERIOD FRIDAY. MEDIUM RANGE MODELS ARE IN GENERAL
AGREEMENT INDICATING THE UPPER LOW BEGINNING TO EDGE SLOWLY EASTWARD
INTO MISSOURI FRIDAY NIGHT AND ON OUT OF THE REGION BY SUNDAY. AN
ASSOCIATED SURFACE LOW WILL ALSO BE SLOW TO TRACK EASTWARD THROUGH
THE WEEKEND WHICH WILL RESULT IN NORTHERLY WINDS ACROSS MUCH OF THE
CWA THROUGH SUNDAY. MEANWHILE, UPPER LEVEL RIDGING WILL BEGIN
BUILDING AND TAKING CONTROL ACROSS THE WESTERN CONUS THROUGH EARLY
NEXT WEEK. EXPECT FAIRLY DRY CONDITIONS THROUGH THE REMAINDER OF THE
PERIOD. AS FOR TEMPERATURES, A CHILLY START TO THE PERIOD CAN BE
EXPECTED AS WESTERN KANSAS WILL REMAIN UNDER THE INFLUENCE OF DECENT
COLD AIR ADVECTION FROM A LOW LEVEL NORTHERLY FLOW. ON FRIDAY
MORNING, TEMPERATURES AT H85 WILL BE DOWN NEAR 0C ACROSS MUCH OF THE
CWA. AS A RESULT, SURFACE LOWS WILL BE DOWN INTO THE 30S(F). A
POSSIBLE ISSUE WILL BE HOW FAR EAST THE UPPER LOW MOVES WITH
ASSOCIATED CLOUDINESS BY EARLY FRIDAY MORNING THOUGH. IF IT MOVES
FAR ENOUGH EAST, A FEW UPPER 20S(F) WONT BE OUT OF THE QUESTION IN
OUR NORTHWEST WHERE CLOUDS WOULD BE DECREASING. HIGH TEMPERATURES
WILL BE BELOW NORMAL FRIDAY WITH TEMPERATURES AT H85 RANGING FROM
THE LOWER SINGLE DIGITS(C) EAST TO THE LOWER TEENS(C) WEST. AS THE
UPPER LEVEL RIDGE IN THE WEST CONTINUES TO BUILD, EXPECT A GRADUAL
WARM UP IN TEMPERATURES BACK UP NEAR NORMAL LEVELS THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. PLAN NO SIGNIFICANT CHANGES TO
TEMPERATURES.

&&

.AVIATION...

A STRONG COLD FRONT WILL PUSH SOUTHEAST INTO WESTERN KANSAS LATE
THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ALONG AND AHEAD OF THE FRONT AS IT MOVES THROUGH WESTERN KANSAS
OVERNIGHT AND INTO CENTRAL KANSAS BY AROUND 12Z. EXPECT PERIODS OF
MVFR/IFR CONDITIONS IN ASSOCIATION WITH THE FRONTAL BOUNDARY AS IT
MOVES THROUGH ALONG WITH ANY POSSIBLE CONVECTIVE ACTIVITY...MAINLY
AFTER 02Z. STRONG NORTHERLY WINDS WILL DEVELOP BEHIND THE FRONT WITH
SPEEDS OF 35 TO 45 MPH AND GUSTS UP TO 55 MPH. WINDS WILL SUBSIDE
SOMEWHAT BY EARLY AFTERNOON BUT WILL REMAIN FAIRLY STRONG THROUGH
THE END OF THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  41  47  34  46 /  90  40  20  20
GCK  40  47  32  46 /  90  40  20  20
EHA  40  51  32  53 /  40  10  10  20
LBL  40  50  33  51 /  50  20  10  20
HYS  40  43  34  41 /  90  40  40  40
P28  47  53  39  48 /  70  80  30  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM
MDT/ WEDNESDAY FOR KSZ030-043>045-061>064-074>078-084>088.

&&

FN12/32/32
Hazardous weather outlook, Oct 21, 12:28 PM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1228 PM CDT TUE OCT 21 2008

KSZ030-031-043>046-061>066-074>081-084>090-221000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1228 PM CDT TUE OCT 21 2008 /1128 AM MDT TUE OCT 21 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL BLAST INTO SOUTHWESTERN KANSAS TONIGHT
FROM THE NORTHWEST. AT THE SAME TIME, AN UPPER LEVEL STORM WILL
CROSS FROM WEST TO EAST. STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE ALONG AND NEAR THE FRONT AS IT PASSES. LARGE HAIL TO THE
SIZE OF QUARTERS AND DAMAGING WINDS WILL BE POSSIBLE WITH THE
STRONGER STORMS.

ADDITIONALLY, VERY STRONG WINDS WILL DEVELOP BEHIND THE COLD
FRONT. THESE STRONG WINDS ARE LIKELY NORTHWEST OF A LINE FROM
SCOTT CITY TO JOHNSON CITY AFTER MIDNIGHT TONIGHT, AND NORTHWEST
OF A WAKEENEY TO DODGE CITY TO MEADE LINE BY SUNRISE WEDNESDAY.
THE STRONG NORTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO AS HIGH
AS 60 MPH WILL LAST INTO WEDNESDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS MENTIONED ABOVE, VERY WINDY CONDITIONS WILL PERSIST WEST OF A
WAKEENEY TO DODGE CITY TO COLDWATER LINE INTO WEDNESDAY AFTERNOON.
THE STRONG WINDS WILL ABATE SOME WEDNESDAY EVENING AS THE FRONT
PULLS EASTWARD AWAY FROM SOUTHWESTERN KANSAS. MORE LIGHT RAIN IS
EXPECTED WEDNESDAY, BUT NO SEVERE STORMS ARE ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 7 PM THIS EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12

In the hours before

Special weather statement, Oct 21, 7:53 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
753 PM CDT TUE OCT 21 2008

KSZ063-077-220200-
FINNEY-GRAY-
753 PM CDT TUE OCT 21 2008

...SIGNIFICANT WEATHER ADVISORY FOR FINNEY AND NORTHWESTERN GRAY
COUNTIES...

AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF GARDEN CITY...MOVING
NORTHEAST AT 25 MPH.

PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM.

LAT...LON 3820 10038 3794 10025 3780 10092 3795 10097
TIME...MOT...LOC 0053Z 246DEG 22KT 3791 10078

GERARD
Local storm report, Oct 21, 8:39 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
839 PM CDT TUE OCT 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             10 ESE GARDEN CITY      37.92N 100.69W
10/21/2008  E1.25 INCH       FINNEY             KS   PUBLIC

&&

26
Local storm report, Oct 21, 9:08 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
908 PM CDT TUE OCT 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             13 NNE GARDEN CITY      38.15N 100.77W
10/21/2008  E0.88 INCH       FINNEY             KS   PUBLIC

&&

26

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 7:53 PM CDTSpecial Weather StatementDDCFinney67 min
Oct 21, 8:25 PM CDTSevere Thunderstorm WarningDDCFinney, Gray50 min
Oct 21, 8:47 PM CDTSevere Thunderstorm WarningDDCFinney, Lane, Scott43 min
Oct 21, 9:00 PM CDTSevere Thunderstorm WarningDDCHamilton, Kearny45 min
Oct 21, 9:31 PM CDTSevere Thunderstorm WarningDDCLane, Scott44 min
Oct 21, 9:37 PM CDTSevere Thunderstorm WarningDDCFinney, Hamilton, Kearny38 min
Oct 21, 10:01 PM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Pawnee44 min
Oct 21, 10:06 PM CDTSevere Thunderstorm WarningDDCLane, Ness, Scott39 min
Oct 21, 10:06 PM CDTSevere Thunderstorm WarningDDCGrant, Stanton54 min
Oct 21, 10:18 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Hodgeman, Kearny42 min
Oct 21, 10:37 PM CDTSevere Thunderstorm WarningDDCMorton, Seward, Stevens38 min
Oct 21, 10:47 PM CDTSevere Thunderstorm WarningDDCEdwards, Ellis, Finney, Ford, Grant, Gray and 10 more43 min
Oct 21, 10:59 PM CDTSevere Thunderstorm WarningDDCPawnee, Rush46 min
Oct 21, 11:17 PM CDTSevere Thunderstorm WarningDDCMeade, Seward, Stevens43 min
Oct 21, 11:32 PM CDTSevere Thunderstorm WarningDDCEdwards, Ellis, Hodgeman, Ness, Pawnee, Rush43 min
Oct 21, 11:42 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford, Gray, Haskell, Kiowa and 1 more48 min
Oct 21, 11:59 PM CDTSevere Thunderstorm WarningDDCClark, Comanche, Ford, Kiowa, Meade46 min
Oct 22, 12:14 AM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Kiowa, Pawnee, Pratt and 2 more46 min
Oct 22, 12:47 AM CDTSevere Thunderstorm WarningDDCBarber, Clark, Comanche, Kiowa37 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.